Q:

Can you take too much melatonin?

A:

Quick Answer

Taking more melatonin than the standard dose can disrupt sleep and cause a feeling of grogginess the next day, according to "The Dr. Oz Show" website. Residual melatonin in the body the morning after taking it may make completely waking up difficult.

Continue Reading
Can you take too much melatonin?
Credit: prizepony CC-BY-2.0

Full Answer

Melatonin is a hormone supplement that millions of people take to assist with sleep, notes "The Dr. Oz Show" website. The brain produces some melatonin naturally to signal the body that it is time for sleep. Some people believe that taking more melatonin than advised will give them a better night's sleep. However, too much melatonin can interfere with normal sleep cycles and result in dizziness, irritability, headaches and nausea.

Learn more about Medications & Vitamins
Sources:

Related Questions

Explore